Page 2 of 2 FirstFirst 12
Results 11 to 12 of 12

Thread: Medication reaction

  1. #11
    Senior Member
    Join Date
    Sep 2009
    Posts
    2,756
    My typing is so poor, I don't have the patients for long posts. I need a Dragon.

    Bill
    Male 79 CF undetected until age 47. (First symptoms at age 3) Delta F508 & V562I with one copy of Variant 5Tand 12T. 100% PI. MAC, CFRD.

  2. #12
    Senior Member
    Join Date
    Aug 2006
    Posts
    104
    My DD had a similar reaction -- at a reputable CF Care Center -- to what I believed to be the abx. The docs weren't buying it, and the rash worsened and sporadic high fevers persisted. They even resorted to a cooling blanket to bring her temp down. It was 7 years ago and I can't recall the drug, but she got better after finishing the course of therapy. Fast fwd to a few years later and she had a similar reaction on Zosyn. Again the docs weren't on board with my concern. On home IVs the symptoms worsened and thank God the pulmonary fellow we saw in the clinic quickly determined a serious drug reaction called DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome and readmitted DD immediately. Needless to say I was really ticked! Coincidentally my other CF DD needed IV abx right after the DRESS dx, and she was put on Zosyn, and also started with a familiar rash. We stopped that one immediately.

    The reason I'm sharing this is this kinda stuff can happen anywhere. I'm pretty much a momma grizzly, but I'm not a medical professional and need to trust the team. I've come to trust my gut though with every new experience and will push back respectfully and actively troubleshoot (again respectfully) with the docs (and veteran nurses because they've seen everything). Don't kick yourself. You are being an excellent advocate and coming on this forum is part of that.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •